Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A generalization of H. Weyl's ``unitary trick''

Author: J. Lepowsky
Journal: Trans. Amer. Math. Soc. 216 (1976), 229-236
MSC: Primary 17B20
MathSciNet review: 0389996
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: H. Weyl's ``unitary trick'' is generalized to the context of semisimple symmetric Lie algebras with Cartan subspaces, over fields of characteristic zero. As an illustration of its usefulness, the result is used to transfer to characteristic zero an important theorem in the representation theory of real semisimple Lie algebras.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B20

Retrieve articles in all journals with MSC: 17B20

Additional Information

PII: S 0002-9947(1976)0389996-5
Keywords: Weyl's ``unitary trick", semisimple symmetric Lie algebras, Cartan subspaces, linear properties, symmetric triples, Harish-Chandra homomorphism
Article copyright: © Copyright 1976 American Mathematical Society